Alert archive / Nevada / Excessive Heat Warnings in 2021

Excessive Heat Warning 1, NWS Elko, NV

June 27, 2021Humboldt County, Nevada

NWS Elko, NV issued this excessive heat warning at Jun 27, 2021, 1:13 AM PDT for Humboldt County, Nevada. It took effect at Jun 28, 2021, 11:00 AM PDT. It was in force for 28 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 2021, 1:13 AM PDT (08:13 UTC)
In effect from
Jun 28, 2021, 11:00 AM PDT
Expired
Jun 29, 2021, 2:33 PM PDT
In force
28 hr
Issued by
NWS Elko, NV

County Humboldt County, NV

The radar

The Elko radar (KLRX), 132 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 8.2 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2021-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2021-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3717 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

252 
WWUS75 KLKN 270813
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
113 AM PDT Sun Jun 27 2021

NVZ030-272315-
/O.UPG.KLKN.EH.A.0001.210628T1800Z-210702T0600Z/
/O.NEW.KLKN.EH.W.0001.210628T1800Z-210702T0600Z/
Humboldt County-
Including the cities of Golconda, Winnemucca, Valmy, 
and Dufferena
113 AM PDT Sun Jun 27 2021

...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM MONDAY TO 11 PM
PDT THURSDAY...

* WHAT...Dangerously hot conditions are expected due to daytime
  temperatures of 100 to 105 degrees coupled with low temperatures
  only dropping into the 65 to 70 degree range during the nights 
  over at least a 5 day period. 
 
* WHERE...Humboldt County.

* WHEN...From 11 AM Monday to 11 PM PDT Thursday.

* IMPACTS...Extreme heat over long periods will significantly 
  increase the potential for heat related illnesses, 
  particularly for those working or participating in outdoor 
  activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

NVZ036-272315-
/O.NEW.KLKN.HT.Y.0003.210628T1800Z-210702T0600Z/
Northern Lander County and Northern Eureka County-
Including the cities of Argenta, Battle Mountain, 
Crescent Valley, Beowawe, Dunphy, Emigrant Pass, and Palisade
113 AM PDT Sun Jun 27 2021

...HEAT ADVISORY IN EFFECT FROM 11 AM MONDAY TO 11 PM PDT
THURSDAY...

* WHAT...High temperatures in the upper 90's through the lower
  100's coupled with low temperatures in the mid 60's are 
  expected over a 5 day period.

* WHERE...Northern Lander County and Northern Eureka County.

* WHEN...From 11 AM Monday to 11 PM PDT Thursday.

* IMPACTS...Exposure to hot temperatures for long periods may 
  lead to heat illnesses.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
3 follow-up statements
016 
WWUS75 KLKN 280856
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
156 AM PDT Mon Jun 28 2021

NVZ030-290000-
/O.CON.KLKN.EH.W.0001.210628T1800Z-210702T0600Z/
Humboldt County-
Including the cities of Golconda, Winnemucca, Valmy, 
and Dufferena
156 AM PDT Mon Jun 28 2021

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 11 AM THIS
MORNING TO 11 PM PDT THURSDAY...

* WHAT...Dangerously hot conditions are expected due to daytime 
  temperatures of 100 to 105 degrees coupled with low 
  temperatures only dropping into the 65 to 70 degree range 
  during the nights over at least a 5 day period.

* WHERE...Humboldt County.

* WHEN...From 11 AM Monday to 11 PM PDT Thursday.

* IMPACTS...Extreme heat over long periods will significantly
  increase the potential for heat related illnesses, particularly
  for those working or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

NVZ036-290000-
/O.CON.KLKN.HT.Y.0003.210628T1800Z-210702T0600Z/
Northern Lander County and Northern Eureka County-
Including the cities of Argenta, Battle Mountain, 
Crescent Valley, Beowawe, Dunphy, Emigrant Pass, and Palisade
156 AM PDT Mon Jun 28 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT THURSDAY...

* WHAT...High temperatures in the upper 90's through the lower 
  100's coupled with low temperatures in the mid 60's are 
  expected over a 5 day period.

* WHERE...Northern Lander County and Northern Eureka County.

* WHEN...From 11 AM Monday to 11 PM PDT Thursday.

* IMPACTS...Exposure to hot temperatures for long periods may 
  lead to heat illnesses.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
952 
WWUS75 KLKN 291032
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
332 AM PDT Tue Jun 29 2021

NVZ030-300145-
/O.CON.KLKN.EH.W.0001.000000T0000Z-210702T0600Z/
Humboldt County-
Including the cities of Golconda, Winnemucca, Valmy, 
and Dufferena
332 AM PDT Tue Jun 29 2021

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 11 PM PDT
THURSDAY...

* WHAT...Dangerously hot conditions are expected due to daytime
  temperatures of 100 to 105 degrees coupled with low temperatures
  only dropping into the 65 to 70 degree range during the nights.

* WHERE...Humboldt County.

* WHEN...Through 11 PM PDT Thursday.

* IMPACTS...Extreme heat over long periods will significantly 
  increase the potential for heat related illnesses, 
  particularly for those working or participating in outdoor 
  activities.
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

NVZ036-300145-
/O.CON.KLKN.HT.Y.0003.000000T0000Z-210702T0600Z/
Northern Lander County and Northern Eureka County-
Including the cities of Argenta, Battle Mountain, 
Crescent Valley, Beowawe, Dunphy, Emigrant Pass, and Palisade
332 AM PDT Tue Jun 29 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THURSDAY...

* WHAT...High temperatures in the upper 90's through the lower
  100's coupled with low temperatures in the mid 60's.

* WHERE...Northern Lander County and Northern Eureka County.

* WHEN...Through 11 PM PDT Thursday.

* IMPACTS...Exposure to hot temperatures for long periods may 
  lead to heat illnesses.
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
707 
WWUS75 KLKN 292133
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
233 PM PDT Tue Jun 29 2021

NVZ030-301245-
/O.CAN.KLKN.EH.W.0001.000000T0000Z-210702T0600Z/
/O.EXB.KLKN.HT.Y.0003.000000T0000Z-210701T0300Z/
Humboldt County-
Including the cities of Golconda, Winnemucca, Valmy, 
and Dufferena
233 PM PDT Tue Jun 29 2021

...HEAT ADVISORY IN EFFECT UNTIL 8 PM PDT WEDNESDAY...
...EXCESSIVE HEAT WARNING IS CANCELLED...

* WHAT...High temperatures in the upper 90's coupled with low
  temperatures in the mid 60's.

* WHERE...Humboldt County.

* WHEN...Until 8 PM PDT Wednesday.

* IMPACTS...Exposure to hot temperatures for long periods may 
  lead to heat illnesses.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

NVZ036-301245-
/O.EXT.KLKN.HT.Y.0003.000000T0000Z-210701T0300Z/
Northern Lander County and Northern Eureka County-
Including the cities of Argenta, Battle Mountain, 
Crescent Valley, Beowawe, Dunphy, Emigrant Pass, and Palisade
233 PM PDT Tue Jun 29 2021

...HEAT ADVISORY NOW IN EFFECT UNTIL 8 PM PDT WEDNESDAY...

* WHAT...High temperatures in the upper 90's through the lower 
  100's coupled with low temperatures in the mid 60's.

* WHERE...Northern Lander County and Northern Eureka County.

* WHEN...Until 8 PM PDT Wednesday.

* IMPACTS...Exposure to hot temperatures for long periods may 
  lead to heat illnesses.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn

What forecasters said that day

The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this excessive heat warning went out at Jun 27, 1:03 AM PDT, 10 minutes earlier.

Area forecast discussion, Jun 27, 1:03 AM PDT, 10 minutes before
Area Forecast Discussion
National Weather Service Elko NV
103 AM PDT Sun Jun 27 2021

.SYNOPSIS...Much above normal temperatures are in store for this
weekend and through next week, with northwestern Nevada
experiencing the hottest temperatures. Thunderstorm chances return
in central Nevada on Monday afternoon and slowly creep northward
as the week progresses.

&&

.SHORT TERM...Today through Sunday afternoon

Strong and highly amplified upper ridge is now firmly in place in
the West. A weak cut-off Low will be meandering off of the
California coast through the short term period but is not expected
to be able to penetrate eastward into the strong ridge.
Conditions will be dry with a continued warming trend. Warmest
valleys today will be in the mid 90's to around 100 degrees.
Continued warming on Monday will allow Humboldt County to soar
into the low to mid 100's. The excessive Heat Watch there has been
upgraded to an Excessive Heat Warning for Monday through
Thursday, as overnight temperatures are expected to only drop
into the 65-70 degree range and this heat is going to hang on long
term through the week. Overnight lows elsewhere in northeastern
and central Nevada should be able to drop into the 50's to maybe
60 during the overnight hours even though Highs will remain in the
mid 90's. The exception will be in northern Lander & northern
Eureka counties, where a bit more elevated temperatures in areas
like Battle Mountain warranted a Heat Advisory to be issued for
the Monday through Thursday time frame. Expect some afternoon east
to northeast breezes both days, especially in northeastern
Nevada.

Monsoon moisture will start creeping into northern Nye County on
Monday afternoon, though just some build-ups/virga and perhaps a
few dry thunderstorms are expected there.

.LONG TERM...Monday night through next Saturday.
Anomalous high pressure centered over northern inter-mountain
region and Alberta does flatten as the week progresses. However
the ridge does remained locked over the inter-mountain West
through the long term period. The net result means temperatures
stay well above average through the period. Nighttime minimums
will be mild with some lower valleys staying above 60F, which is
warm for our high desert valleys.

By next Tuesday, a little elevated moisture advection combined
with strong surface heating leads to isolated high based
thunderstorms, particularly central NV. These storms are the gusty
wind variety and not so much rainfall. This diurnal cycle is
expected each day toward the holiday weekend.

&&

.AVIATION...VFR conditions expected through the period. Winds
generally less than 10kts through this morning, before increasing
to 10-15kts during the afternoon. A bit of high based cu again
possible this afternoon, mainly at TPH and ELY.

&&

.FIRE WEATHER...Dry with a continued warming trend through Monday
along with some local afternoon breezes in spots. Much above
normal temperatures are expected through the week. Monsoon
moisture will start creeping into Fire Weather Zones 426 and 427
on Monday afternoon, though just some build-ups/virga and perhaps
a few dry thunderstorms are expected there. As the week
progresses, moisture will slowly be on the increase and move
northward some each day, bringing a mix of wet and dry isolated to
scattered thunderstorms.

&&

.CLIMATE...A warming trend this weekend brings high temperatures
to near record numbers in northwestern Nevada. Once we hit the
upper 90s and low to mid 100s on Monday, these significantly hot
temperatures hold strong through the week. An excessive Heat
Warning is in effect for Monday through Thursday in Humboldt
county and Heat Advisories are in effect for northern Eureka and
northern Lander counties during the same time frame due to the
duration of these impressive and potentially dangerous
temperatures. Everyone is encouraged to brush up on heat safety to
prevent heat illness during this time.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
Excessive Heat Watch from Monday morning through Thursday
evening for Humboldt County.

&&

90/88/87/90/90

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 1:13 AM PDTHeat AdvisoryLKNEureka, Humboldt, Lander4 days

Nearby

Excessive Heat Warnings in Nevada, 2021Every excessive heat warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.